Alert archive / Georgia / Wind Advisories in 2008
Wind Advisory 6, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Mar 15, 2008, 5:45 PM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 15, 2008, 6:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 5:45 PM EDT (21:45 UTC)
- In effect from
- Mar 15, 2008, 6:00 PM EDT
- Expired
- Mar 15, 2008, 10:58 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 152145 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 545 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT THIS EVENING... SCZ045-160300- /O.CAN.KCHS.LW.Y.0016.080315T2300Z-080316T1600Z/ /O.NEW.KCHS.WI.Y.0006.080315T2200Z-080316T0300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 545 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. FOR LAKE MOULTRIE...THIS REPLACES THE LAKE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT. AS LOW PRESSURE DEEPENS NORTH OF THE REGION THIS EVENING...SOUTH TO SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO AT LEAST 40 MPH. THESE STRONG WINDS...WHICH WILL OCCUR OUTSIDE ANY SEVERE OR TORNADIC THUNDERSTORMS...MAY BRING DOWN SMALL TREE BRANCHES AND POWER LINES. ON LAKE MOULTRIE...AHEAD OF AN APPROACHING COLD FRONT...SOUTH TO SOUTHWEST WINDS WILL AVERAGE 20 TO 25 KNOTS WITH GUSTS TO 25 TO 35 KNOTS. AFTER THE FRONT PASSES...AROUND MIDNIGHT...WINDS WILL SHIFT TO THE WEST AND WILL CONTINUE TO AVERAGE 20 KNOTS WITH GUSTS TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS WILL REMAIN POSSIBLE. STRONG NORTHWEST WINDS WILL PERSIST INTO SUNDAY MORNING. THEN...AS HIGH PRESSURE BUILDS OVER THE LAKE...WINDS WILL TURN TOWARD THE NORTH AND WILL DIMINISH SUNDAY AFTERNOON. ALSO...STRONG WINDS WILL PRODUCE WAVES 1 TO 2 FEET...ESPECIALLY ACROSS THE OPEN LAKE...AND OCCASIONAL WAVES TO 3 FEET WILL REMAIN POSSIBLE THROUGH SUNDAY MORNING. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH SUNDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-160300- /O.NEW.KCHS.WI.Y.0006.080315T2200Z-080316T0300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 545 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. AS LOW PRESSURE DEEPENS NORTH OF THE REGION THIS EVENING...SOUTH TO SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO AT LEAST 40 MPH ACROSS THE REGION. ON SOME HIGHER BRIDGES...WINDS WILL GUST AS HIGH AS 45 MPH. THESE STRONG WINDS...WHICH WILL OCCUR OUTSIDE ANY SEVERE OR TORNADIC THUNDERSTORMS...MAY BRING DOWN SMALL TREE BRANCHES AND POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND OVERPASSES. $$
1 follow-up statement
000 WWUS72 KCHS 160258 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1058 PM EDT SAT MAR 15 2008 SCZ045-161000- /O.CAN.KCHS.WI.Y.0006.000000T0000Z-080316T0300Z/ /O.NEW.KCHS.LW.Y.0017.080316T0258Z-080316T1000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1058 PM EDT SAT MAR 15 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY FOR LAKE MOULTRIE... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE WIND ADVISORY HAS BEEN CANCELLED. ON LAKE MOULTRIE...BEHIND A COLD FRONT WINDS WILL SHIFT TO THE WEST AND WILL CONTINUE TO AVERAGE 20 KNOTS WITH GUSTS TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS WILL REMAIN POSSIBLE. STRONG NORTHWEST WINDS WILL PERSIST INTO SUNDAY MORNING. THEN... AS HIGH PRESSURE BUILDS OVER THE LAKE...WINDS WILL TURN TOWARD THE NORTH AND WILL DIMINISH SUNDAY AFTERNOON. ALSO...STRONG WINDS WILL PRODUCE WAVES 1 TO 2 FEET...ESPECIALLY ACROSS THE OPEN LAKE...AND OCCASIONAL WAVES TO 3 FEET WILL REMAIN POSSIBLE THROUGH SUNDAY MORNING. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH SUNDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-160400- /O.CAN.KCHS.WI.Y.0006.000000T0000Z-080316T0300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND... BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 1058 PM EDT SAT MAR 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WIDESPREAD WIND SPEEDS IN EXCESS OF 30 MPH ARE NO LONGER EXPECTED OUTSIDE OF GUSTS FROM THUNDERSTORMS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:55 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 15, 3:55 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SAT MAR 15 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE REGION
MONDAY AND TUESDAY. ANOTHER SYSTEM IS POSSIBLE TOWARD MID
WEEK...FOLLOWED BY A RETURN OF HIGH PRES BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LARGE LOW PRESSURE SYSTEM IS OVER THE TENNESSEE VALLEY THIS
AFTERNOON...WITH THE ASSOCIATED WARM FRONT STRETCHING FROM THE
NC/SC BORDER SOUTHWEST THROUGH NORTHERN GEORGIA. A LARGE MESOSCALE
CONVECTIVE COMPLEX/MCS HAS TRACKED INTO UPSTATE SC/NC AND IS
SPAWNING STRONG THUNDERSTORMS JUST TO THE NORTHWEST OF THE
FORECAST AREA. LATEST MODEL SOLUTIONS CONTINUE TO INDICATE
THUNDERSTORM ACTIVITY SPREADING OVER THE FORECAST AREA DURING THE
LATE AFTERNOON HOURS AND PERSISTING INTO THE NIGHTTIME HOURS.
SPC HAS PUT THE CHARLESTON TRI-COUNTY AREA...ALONG WITH PARTS OF
COLLETON AND ALLENDALE COUNTIES...IN A MODERATE RISK OF SEVERE
WEATHER. THIS INCLUDES AN ENHANCED RISK OF TORNADO POTENTIAL AS
THE LOW PRESSURE SYSTEM TRACKS EAST NORTHEAST THIS EVENING.
LATEST 18Z CHS SOUNDING INDICATES POTENTIAL FOR LARGE HAIL...
DAMAGING WINDS...AND POSSIBLE ISOLATED TORNADOES INLAND THIS
AFTERNOON AND EVENING.
HAIL....
SIGNIFICANT COOLING WITH HEIGHT ABOVE A LOW LVL INVERSION FAVORS
LARGE HAIL THIS AFTERNOON. DRY AIR ALOFT HAS CONTRIBUTED TO STEEP
MID LVL LAPSE RATES AROUND -7.5C...ALLOWING TEMPS TO COOL TO -17C AT
THE 500MB. COOLING OF THIS SIGNIFICANCE HAS CONTRIBUTED TO LARGE
AMOUNTS OF CAPE...404 J/KG...IN THE HAIL GROWTH ZONE. WITH CAPE
VALUES OF THIS MAGNITUDE AND WBZ HEIGHTS AND FREEZING LVLS OF 8K FT
AND 10.5K FT RESPECTFULLY...HAIL OF 1 TO 2 INCHES IS NOT OUT OF THE
QUESTION FOR SEVERAL AREAS. ADDITIONALLY IT IS POSSIBLE A FEW
LOCATIONS MAY SEE LARGER HAIL...MAINLY OVER THE TRI COUNTY AREA.
WIND....
DOWNBURST POTENTIAL EXISTS WITH THUNDERSTORM ACTIVITY THIS AFTERNOON
AND EVENING...AS A LOW PRESSURE SYSTEM CONTINUES TO TRACK EAST
NORTHEAST THIS AFTERNOON AND DEVELOPMENT ENHANCES. DRY MID LVL AIR
ASSOCIATED WITH AN INVERSION WILL ENHANCE EVAPORATIONAL COOLING
DURING THUNDERSTORM ACTIVITY AND PROMOTE STRONG DOWNBURST
POTENTIAL...LEADING TO POTENTIALLY DAMAGING STRAIGHT LINE WINDS.
DCAPE VALUES AROUND 750 J/KG SUGGEST DOWNBURST POTENTIAL AS
WELL...ESPECIALLY DURING HEAVIER THUNDERSTORM ACTIVITY.
ADDITIONALLY TO SOUNDING DATA...THE EFFECTS OF DRY AIR ARE
CURRENTLY SEEN UPSTREAM AS THE MCS CONTINUES TO PUSH INTO THIS DRYER
AIR AND IS BEGINNING TO BREAK UP INTO MORE DISCRETE TYPE CELLS.
TORNADOES....
THE LATEST 18Z CHS SOUNDING IS NOT QUITE AS IMPRESSIVE FOR
TORNADOES...BUT THERE ARE STILL SOME PARAMETERS THAT DO NOT RULE
OUT THE POSSIBILITY OF A FEW TORNADOES THIS EVENING...PERHAPS MORE
INLAND IN THE TRI COUNTY AREA. LOW LVL WINDS ARE CURRENTLY WEAK
WITH SLIGHT VEERING...HOWEVER...IT IS ANTICIPATED THAT LOW LVL
WINDS WILL INCREASE WITH TIME AS A LOW PRESSURE SYSTEM SHIFTS EAST
NORTHEAST THIS AFTERNOON. BRN SHEAR VALUES NEAR 100 M2/S2 INDICATE
STRONG MID LVL SHEAR FAVORABLE FOR ROTATING UPDRAFTS...HOWEVER
LIMITING FACTORS FOR TORNADOES INCLUDE A DRY MID LVL INVERSION
WHICH HAS LIMITED SFC BASED CAPE TO 800 J/KG AND 0-3KM CAPE VALUES
NEAR ZERO. THIS WOULD LIMIT STRETCHING OF UPDRAFTS NEEDED FOR
TORNADO DEVELOPMENT. THE ATMOSPHERE WILL NEED TO BREAK THIS
INVERSION TO PRODUCE HIGH SFC CAPE AND ALLOW LFCS/LCLS BELOW 1000M
TO BE INCORPORATED IN THUNDERSTORM UPDRAFTS.
SIGNIFICANT DRY AIR IS SWEEPING IN FROM THE SOUTHWEST AS SEEN IN WATER
VAPOR IMAGERY. AT THIS POINT...HAVE MAINTAINED CHANCE POPS FOR
STRONG THUNDERSTORMS ACROSS MAINLY THE NORTHERN TWO THIRDS OF THE
FORECAST AREA BEGINNING LATE THIS AFTERNOON/EARLY EVENING AND
CONTINUING UNTIL AROUND MIDNIGHT. ALL THE INGREDIENTS FOR
ORGANIZED SUPER CELLS AND BOW ECHOES CONTINUE TO BE
EVIDENT...INCLUDING AMPLE INSTABILITY...STRONG WIND PROFILE AND
SHORTWAVE ENERGY. WILL CONTINUE TO MONITOR THE SOUTHERN END OF THE
MCS ACROSS UPSTATE SC AND NC FOR FURTHER ENHANCEMENT...AS
DEVELOPING STORMS ALONG THE TRAILING LINE MAY CARRY THE BEST
POTENTIAL FOR SEVERE WEATHER ACROSS THE CHS FORECAST AREA.
LOW PRESSURE SYSTEM WILL QUICKLY EXIT THE MID ATLANTIC COAST
OVERNIGHT...WITH THE ASSOCIATED COLD FRONT PASSAGE BY 12Z SUNDAY.
HAVE ENDED ALL PRECIP/TSTM CHANCES BEFORE DAYBREAK SUNDAY. BREEZY
CONDITIONS WILL PERSIST TONIGHT WHILE A STRONG LOW LEVEL JET
PASSES OVER THE REGION.
LAKE WINDS...A LAKE WIND ADVISORY WILL BEGIN EARLY THIS EVENING...AS
THE LOW LEVEL JET INCREASES WITH COLD FRONTAL PASSAGE TONIGHT.
SOUTHWEST WINDS WILL SURGE UP TO 20 KT OVER THE LAKE...WITH GUSTS
UP TO 25 KT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
DEPARTING COLD FRONT. NO SIGNIFICANT COLD ADVECTION IS EXPECTED
BEHIND THE FRONT ON SUNDAY. RAPIDLY DRYING CONDITIONS WILL ALLOW
FOR FULL SUNSHINE BY THE AFTERNOON. SUNNY SKIES COMBINED WITH SOME
DOWNSLOPE FLOW WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE LOWER
70S NORTH TO THE MID 70S SOUTH. WINDS WILL REMAIN BREEZY WITHIN AN
ENHANCE PRESSURE GRADIENT BETWEEN THE LOW SYSTEM OFFSHORE AND THE
HIGH PRESSURE TO THE WEST.
LAKE WINDS...LOW LEVEL JET WILL DECREASE SUNDAY MORNING...THUS
LAKE WIND ADVISORY WILL EXPIRE BY NOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SPRAWLING HIGH PRESSURE CENTERED WELL NORTH OF THE REGION WILL
PROVIDE TRANQUIL CONDITIONS THROUGH TUESDAY. ANOTHER LOW PRESSURE
WILL PASS NW OF THE REGION AND WILL PULL A COLD FRONT THROUGH THE
AREA AROUND MIDWEEK. UPPER RIDGING ALONG THE SE COAST SHOULD LIMIT
PRECIP POTENTIAL WITHIN THE WAA REGIME IN ADVANCE OF THIS SYSTEM
TUESDAY/TUESDAY NIGHT...THUS LIMITED THE CHANCE FOR SHOWERS/
THUNDERSTORMS TO WEDNESDAY/WEDNESDAY NIGHT. ALSO...IF THE COLD FRONT
AND ASSOCIATED CONVECTION IS DELAYED UNTIL LATER WEDNESDAY...
TEMPERATURES COULD PUSH TO AROUND 80F AT MANY INLAND LOCATIONS.
THEN...LATEST TRENDS SUGGEST THAT THE COLD FRONT AND ASSOCIATED
MOISTURE WILL HAVE CLEARED THE REGION BY THURSDAY...WITH HIGH
PRESSURE THE MAIN FEATURE INTO NEXT WEEKEND.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
PRIOR TO THE ONSET OF THUNDERSTORMS...LOW LEVEL MOISTURE WILL
SUPPORT OCCASIONAL MVFR CIGS...WHILE S WINDS WILL INCREASE TO GUST
TO AT LEAST 25 KT. THEN...POTENTIAL FOR THUNDERSTORMS APPEARS
GREATEST AT KCHS AFTER 21Z. HOWEVER...UPSTREAM THUNDERSTORMS HAD
YET TO DEVELOP EARLY SATURDAY AFTERNOON...THUS THE 18Z KCHS WILL
ONLY INCLUDE VCTS BETWEEN 21Z AND 02Z...WHILE THE KSAV TAFS WILL
ONLY INCLUDE A MENTION OF CBS DURING THAT SAME GENERAL TIME FRAME.
ANTICIPATE AMENDMENTS...PERHAPS ADJUSTING FORECASTS
SIGNIFICANTLY...AS NEAR TERM CONVECTIVE TRENDS BECOME EVIDENT THIS
AFTERNOON/EVENING. THEN...A COLD FRONT WILL PASS THROUGH THE
REGION BY AROUND 6Z...BRING CLEARING SKIES AND A PERIOD OF LOW
LEVEL WIND SHEAR. WINDS WILL THEN TURN TO THE NORTH SUNDAY AS
HIGH PRESSURE BUILDS INTO THE REGION.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED SUN
THROUGH TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED WITH
THE NEXT STORM SYSTEM. VFR CONDITIONS WILL RETURN FOR THE END OF
THE WEEK.
&&
.MARINE...
LATEST MARINE REPORTS INDICATE SOUTHERLY WINDS ON AN INCREASING
TREND THIS AFTERNOON. PRESSURE GRADIENT HAS TIGHTENED SIGNIFICANTLY
AS LOW PRESSURE MOVES EAST-NORTHEAST ACROSS TENNESSEE AND GEORGIA.
ALTHOUGH THERE WAS A LULL IN WINDS THIS AFTERNOON...SMALL CRAFT
ADVISORY CONDITIONS WILL RETURN QUICKLY TO ALL WATERS BY TONIGHT.
WITH A 40 TO 45 KT LOW LEVEL JET OVER THE AREA AND THE TIGHTENING
PRESSURE GRADIENT...NORTHERN SC WATERS COULD SEE GUSTS TO 30 KT
AND OFFSHORE GEORGIA ZONES MAY HAVE OCCASIONAL GUSTS TO GALE
FORCE. POOR MIXING PROFILE SUGGESTS THAT GALE CONDITIONS WILL BE
UNLIKELY. HAVE MAINTAINED ONGOING MARINE ADVISORIES AS IS WITH THE
AFTERNOON PACKAGE.
CONDITIONS WILL GRADUALLY IMPROVE SUNDAY MORNING...AND ALL
ADVISORIES FOR THE NEARSHORE WATERS WILL END BY NOON. OFFSHORE
GEORGIA MAY SEE MARGINAL SCA CONDITIONS INTO THE AFTERNOON
HOURS...MAINLY IN SEAS.
AFTER A LULL IN WINDS/SEAS SUNDAY EVENING...12Z GUIDANCE CONTINUES
TO INSIST THAT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ON THE
S/SE PERIPHERY OF THE SPRAWLING HIGH PRESSURE BUILDING DOWN THE
COAST...AND SCA WINDS/SEAS WILL LIKELY REDEVELOP ACROSS THE OUTER
GEORGIA WATERS OVERNIGHT. ACROSS NEARSHORE WATERS...NE WINDS 15-20
KT AND SEAS 3-5 FT WILL ALSO BECOME COMMON. THEN...THESE ELEVATED
WINDS/SEAS WILL PERSIST THROUGH MOST/ALL OF MONDAY...BEFORE HIGH
PRESSURE BECOMES CENTERED CLOSER TO THE COASTAL WATERS.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA THRESHOLDS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THEN...S WINDS WILL SURGE INTO THE WATERS
AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BECOME COMMON...AND GALES CANNOT BE RULED OUT.
THEN...WINDS WILL SHIFT TO THE WEST WEDNESDAY NIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS SHOULD TAPER OFF THURSDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 12 PM EDT SUNDAY
FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 12 PM EDT SUNDAY FOR AMZ350-352-354.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 12 PM EDT
SUNDAY FOR AMZ330.
&&Hazardous weather outlook, Mar 15, 4:55 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 455 PM EDT SAT MAR 15 2008 GAZ114>119-137>141-161000- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 455 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT ACROSS SOUTHEAST GEORGIA...TO THE SOUTH OF INTERSTATE 16 UNTIL MIDNIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-161000- BERKELEY- 455 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... ...LAKE WIND ADVISORY IN EFFECT UNTIL 12 PM EDT SUNDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ350-352-354-374-161000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 455 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS MAY AFFECT THE COASTAL WATERS...ESPECIALLY NORTH OF THE SAVANNAH RIVER...UNTIL 1 AM TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS EXCEEDING 50 KNOTS AND LARGE HAIL. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. GALES...STRONG WINDS WILL CONTINUE OVER THE WATERS AHEAD OF A COLD FRONT TONIGHT AND WILL REMAIN HIGH IN THE WAKE OF THE FRONT LATE INTO EARLY SUNDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE BEYOND 10 NM FROM SHORE TONIGHT INTO EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-SCZ047-048-051-161000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-BEAUFORT- COASTAL JASPER- 455 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...AN INTENSIFYING LOW PRESSURE SYSTEM... AN APPROACHING COLD FRONT AND A POTENT UPPER LEVEL DISTURBANCE WILL COMBINE WITH STRONG WIND FIELDS AND AN UNSTABLE AIR MASS TO SUPPORT A SIGNIFICANT OUTBREAK OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND TORNADOES...UNTIL MIDNIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ049-161000- COASTAL COLLETON- 455 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ040-042>044-050-161000- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-CHARLESTON- 455 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-161000- CHARLESTON HARBOR- 455 PM EDT SAT MAR 15 2008 ...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALES...STRONG WINDS WILL CONTINUE OVER THE WATERS AHEAD OF A COLD FRONT TONIGHT AND WILL REMAIN HIGH IN THE WAKE OF THE FRONT LATE INTO EARLY SUNDAY. A FEW GALE FORCE GUSTS ARE POSSIBLE BEYOND 10 NM FROM SHORE TONIGHT INTO EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 15, 5:38 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 538 PM EDT SAT MAR 15 2008 SCZ043-044-152230- DORCHESTER-INLAND COLLETON- 538 PM EDT SAT MAR 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 630 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR ABOUT 11 MILES NORTH OF WALTERBORO...MOVING EAST AT 40 MPH. AREAS IN AND AROUND CANADYS...COLLETON...DORCHESTER...HARLEYVILLE... PADGETTS...REEVESVILLE...RIDGEVILLE...ROUND O...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:41 PM EDT | Tornado Warning | CHS | Jenkins, Screven | 64 min |
| Mar 15, 7:23 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 67 min |
| Mar 15, 7:45 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 60 min |
| Mar 15, 6:49 PM EDT | Tornado Warning | CHS | Berkeley | 45 min |
| Mar 15, 7:09 PM EDT | Tornado Warning | CHS | Berkeley, Colleton, Dorchester | 66 min |
| Mar 15, 7:14 PM EDT | Tornado Warning | CHS | Allendale, Colleton, Hampton | 46 min |
| Mar 15, 7:51 PM EDT | Tornado Warning | CHS | Charleston, Colleton, Dorchester | 54 min |
| Mar 15, 7:56 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 64 min |
| Mar 15, 7:57 PM EDT | Tornado Warning | CHS | Berkeley, Charleston, Dorchester | 63 min |
Nearby
Wind Advisories in Georgia, 2008Wind Advisories in South Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.